According to some other articles I've read, the mention of weight gain generally refers to a side effect of some medications used to treat Crohn's.
I have Crohn's, yet have gained weight over the years, and have not been on any Crohn's medication until recently. (I FINALLY started Mercaptopurine on 7/23). So, your question is an interesting one.
I'm anxious to hear from others about this topic.
Post Edited (Blossom) : 7/30/2008 11:37:07 PM (GMT-6)
I read a book called " Learning sickness" that talks about weigh gain being caused by CD as well as being thin. (the man in the book talks about it when he was shocked to meet an over weight person with CD)
Most of the time when you read bout CD nothing is mentioned but it seems I am one of those that gain weight. Even when going to the bathroom multiple times a day. It is always hard for me to lose weight also. I have been extremely good lately and rode bikes a lot with the kids and gained 5 pounds .
I once was on a very restrictive diet and lost 85 pounds. (prob 1000 - 1200 cal a day at most) It was terrible I would get dizzy spells and was always hungry... I lost weight but I was so miserable and gained it back.
Diagnosed w/ Crohn’s Disease March 2007 Started Humira June 2008 (have been on other cd meds)
Diagnosed w/ Fibromyalgia May 2007 also on Soma
Diagnosed w/ General Anxiety Disorder in 2005- Effexor and now new med Clonazepam starting 7/18/08
Anyone can give up, it's the easiest thing in the world to do. But to hold it together when everyone else would understand if you fell apart, that's true strength
Diagnosed with severe Crohn's colitis in May 2005--spread to ileum and small intestine as of April 2008. Have taken Imuran, Remicade, TPN, Colozal, Entocort, Flagyl, PamineForte, Cipro, Dicyclomine, Prednisone, Asacol, Prevacid, and the list goes on. Currently on Humira every 2wks, 40mg Pred, Pentasa.
I lost about 70 pounds about three years ago and was unsure why. The only explanation I could come up with is that I was more active. After I was diagnosed in January with UC and started on Endocort and Asacol I began to gain a lot of weight. I have gained 40 pounds since January and my family doctor brought it up to me at my checkup.
I told him I thought it was due to my medication and he told me that in part that may be true, however it may just be that I am feeling better and eating more. He told me that I had deprived myself for years and now could eat more of what I want. I completely respect my doctor and he is always honest with me concerning my kids, and myself yet I couldn’t help but wonder if he was being ignorant about my Crohns.
35/f proud single mom of 2
Diagnosed with GERD/Acid Reflex 2002
Diagnosed with IBS 2007
Diagnosed with UC, then Crohn’s 2008